MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71453223
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision tkr was performed to resurface a patella that had not been replaced on primary tkr, ( primary tkr performed 7years ago), poly was exchanged whilst performing the revision surgery, poly noted to have unusual wear pattern and yellow staining.The surgeon requested the poly be sent for investigation of the staining and wear pattern to detect any abnormalities.
 
Additional Manufacturer Narrative
It was reported that a revision tkr was performed to resurface a patella.Poly was exchanged whilst performing the revision surgery.Poly noted to have unusual wear pattern and yellow staining.The associated patellar component and the reported insert (part number 71453223 legion insert) were not returned.The returned part was a genesis ii high flexion insert, part number 71421517.Thus, an evaluation was conducted on the returned part.A lab analysis conducted during this investigation noted that the articulating and non-articulating surfaces of the poly insert are worn with discoloration.The discoloration is most likely attributed to lipid absorption.The locking detail has some debris in it.There were no observations of material or manufacturing deviations in the course of this investigation.Our investigation including a review of the manufacturing records for the insert with the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the insert revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A clinical analysis noted that the patient impact beyond the revision procedure itself is not anticipated as no patient injury/harm was reported.No further medical assessment is warranted at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9161743
Report Number1020279-2019-03561
Device Sequence Number11300678
Product Code JWH
UDI-Device Identifier00885556033425
UDI-Public00885556033425
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453223
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1